Symptoms from Depo-Provera shot

Posted by meowrightmeow @meowrightmeow, Aug 11, 2018

I have been suffering from anxiety for quite some time. I went in to see a dr for it July 18 and they were more interested in giving me birth control than controlling the anxiety. I was put on the depo shot and now I feel like I’m losing my mind! Constant anxiety no matter what, random panic attacks. I got some help recently and was put on Clonazepam .25 twice a day and Prozac. I am taking the clonazepam twice a day and I don’t think it’s strong enough. The anxiety tends to break though. I have Ativan as well and that’s what I was using before for the panic attacks. 1mg I often cut in half. The dr did say I could use them together if I really needed to but I’m afraid to. Anyone else have similar troubles?

Hi, @londysue – Welcome to Mayo Clinic Connect. I can hear the deep concern in your posts. Anxiety so severe that you can’t even leave your home would be extremely hard.

Here is some Mayo Clinic information that may be helpful on the Depo-Provera shot https://www.mayoclinic.org/tests-procedures/depo-provera/about/pac-20392204.

These pages provide information for how you may obtain your medical records:

From Mayo Clinic in MN https://www.mayoclinic.org/patient-visitor-guide/minnesota/becoming-a-patient/medical-records

From Mayo Clinic in FL https://www.mayoclinic.org/patient-visitor-guide/florida/becoming-a-patient/medical-records

From Mayo Clinic in AZ https://www.mayoclinic.org/patient-visitor-guide/arizona/becoming-a-patient/medical-records

Have you had the chance to report to your current doctor in Illinois who oversaw your taper off the clonazepam about your current status with anxiety? If so, what did he or she say about next steps?

REPLY

I received my very first depo provera shot in January during my menstrual cycle. My period immediately stopped that day. Two weeks later my period comes again and has not stopped since then. Although it isn’t as heavy as it was in the beginning. Now its continuous spotting.

I received my second depo provera shot around a month ago. I was given a higher dose and was told that it would help with break through bleeding however it still has not stopped

Is there any reason this might still be happening or anything I can do that will help it stop.

REPLY
@ohkaney

I received my very first depo provera shot in January during my menstrual cycle. My period immediately stopped that day. Two weeks later my period comes again and has not stopped since then. Although it isn’t as heavy as it was in the beginning. Now its continuous spotting.

I received my second depo provera shot around a month ago. I was given a higher dose and was told that it would help with break through bleeding however it still has not stopped

Is there any reason this might still be happening or anything I can do that will help it stop.

Jump to this post

Hi, @ohkaney – I wanted to let you know I moved your post here where others are discussing symptoms after the medroxyprogesterone acetate (Depo-Provera) shot and where you've posted before so that you can connect with others who may have some experiences or thoughts to share, like @svazquez_13 @londysue @meowrightmeow @sunandmoon1 @sabrinaperez08. @becsbuddy and @lioness may also have some input for you.

How is it going? Are you still spotting?

REPLY

@ohkaney I want to add my welcome to you as Lisa did . Have you done research on Depo-Provera As a retired nurse I can tell you that this med interferes with your regular cycle the ovaries and uterus lining . I would suggest you read up on it . Way back when they first started with birth control pills I worked in I.C..U at the time and we had several women who had major problems with this but since then the birth control pills are different now. Always do your own research and advocate for yourself you know your body better then Dr.s do .

REPLY

Since from last year March I get my periods like often and also am using depo but I tested to be pragnat,is it possible?

REPLY
@belong

Since from last year March I get my periods like often and also am using depo but I tested to be pragnat,is it possible?

Jump to this post

@belong Welcome to Mayo Clinic Connect, a place to give and get support.

I moved your question to an already existing discussion on the depo shot.

The only way to know if you are pregnant is to take a pregnancy test. Are you able to get a test from the store or go to your provider?

REPLY

Ok will do that

REPLY
Please sign in or register to post a reply.